Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Green Bay, WI

July 8, 2000Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2000, 3:31 PM CDT for Oneida County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2000, 3:31 PM CDT (20:31 UTC)
Expired
Jul 8, 2000, 4:30 PM CDT
In force
59 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Oneida County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2000-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2000-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WUUS53 KGRB 082032
SVRGRB
WIC085-082130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT SAT JUL 8 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN WISCONSIN

* UNTIL 430 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS 6
  MILES NORTHWEST OF WILLOW RESERVOIR. THAT PLACES THE STORM 27 MILES
  NORTHWEST OF RHINELANDER. THE STORM WAS MOVING EAST AT 15 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  WILLOW RESERVOIR BY 340 PM CDT.
  HAZELHURST BY 355 PM CDT.
  LAKE TOMAHAWK BY 410 PM CDT.
  GOODNOW BY 410 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

JKL/GRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:00 AM CDT, 10 hours 31 minutes earlier.

Area forecast discussion, Jul 8, 5:00 AM CDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
500 AM CDT SAT JUL 8 2000

...MAIN FORECAST PROBLEMS IS LOCATION OF MOST NUMEROUS THUNDERSTORMS AND
FLOODING POTENTIAL...

WIDESPREAD THUNDERSTORMS PRODUCING HEAVY RAIN WERE SHIFTING INTO
NORTHEAST AND EAST CENTRAL WISCONSIN SHORTLY BEFORE DAYBREAK.  TRAINING
SHOULD CONTINUE TO BE A PROBLEM AT LEAST THROUGH MID MORNING WITH 850
PROFILER SHOWING SOUTHWEST FLOW PUMPING VERY HIGH AMOUNTS OF MOISTURE
INTO AREA.  ALSO RIGHT REAR QUAD OF JET STREAK WAS STILL AFFECTING AREA.
 EXPECT ACTIVITY TO BECOME MUCH MORE SCATTERED BY AFTERNOON...BUT A
REPEAT PERFORMANCE IS LIKELY TONIGHT WITH ANOTHER JET STREAK EXPECTED TO
PASS TO THE NORTH.  LOCATION OF HEAVIEST RAIN WILL BE STRONGLY AFFECTED
BY POSITION OF SURFACE FRONT.  WILL LEAVE HIGHEST PRECIPITATION CHANCES
IN NORTH AND NORTHEAST WHERE FRONT IS LIKELY TO BE LOCATED.  THERE IS
SOME INDICATION THAT THE FRONT MAY SHIFT SOUTH AT NIGHT DUE TO THE NEW
CONVECTION...SO RAIN CHANCES MAY NEED TO BE INCREASED IN SOUTHERN PART
OF FORECAST AREA AS WELL.  GIVEN THE FACT THAT FLOODING IS ALREADY
STARTING IN SOME LOCATIONS OF NORTH CENTRAL AND EAST CENTRAL
LOCATIONS...FLASH FLOOD WATCH MAY NEED TO BE ISSUED IN LATER FORECAST
PACKAGE FOR TONIGHT.

FOR THE IMMEDIATE TIME...WILL ISSUE FLASH FLOOD WATCH FOR NORTHEAST AND
EAST CENTRAL WHERE FLOODING IS LIKELY TO BECOME MORE WIDESPREAD DURING
THE EARLY AND MID MORNING HOURS.  WILL NOT ISSUE FOR NORTH CENTRAL SINCE
SHOWERS AND THUNDERSTORMS BECOMING SCATTERED.

COORD WITH ARX...THANKS.

ALSO THANKS TO PREVIOUS DAY SHIFT FOR AN EXCELLENT STARTING FORECAST.

.GRB...FLASH FLOOD WATCH THIS MORNING
       WIZ013...020>022...031...038>040...049...050.

KENNEDY
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 8, 12:00 PM CDT, 3 hours 31 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-081900-

HAZARDOUS WEATHER OUTLOOK...CORRECTED TO UPGRADE THREAT
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SAT JUL 8 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.  THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE AFTER 5:00
PM ALONG AND WEST OF A LINE FROM RHINELANDER TO CLINTONVILLE.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEAST WISCONSIN THIS
AFTERNOON.  A FEW OF THESE STORMS WILL PRODUCE SMALL HAIL AND WINDS OF
40 MPH.  ANY SEVERE WEATHER SHOULD BE ISOLATED.  FURTHER WEST NEAR A
WARM FRONT...SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND EARLY THIS EVENING.  THESE THUNDERSTORMS SHOULD HAVE A BETTER CHANCE
TO PRODUCE SEVERE WEATHER...INCLUDING A FEW TORNADOES.  THE STORMS WILL
LIKELY MOVE EAST OVERNIGHT...INCREASING THE RISK FOR SEVERE WEATHER
ACROSS THE NORTHEAST.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST.

KENNEDY
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jul 8, 10:37 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1037 AM CDT SAT JUL 8 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0918 AM    WITTENBERG                WI   WIND DAMAGE
07/08/00   SHAWANO                        FEW TREES AND POWER LINES
                                          DOWN.                         O

0930 AM    TIGERTON                  WI   WIND DAMAGE
07/08/00   SHAWANO                        FEW TREES AND POWER LINES
                                          DOWN.

JKL/TSK
Special weather statement, Jul 8, 11:20 AM CDT, 4 hours 11 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-081900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1120 AM CDT SAT JUL 8 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.  THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE AFTER 6:00
PM.

SCATTERED THUNDERSTORMS COULD REDEVELOP ALONG A WARM FRONT ACROSS
CENTRAL WISCONSIN THIS AFTERNOON AS INCREASING SUNSHINE WARMS
TEMPERATURES WELL INTO THE 80S ALONG AND SOUTH THE FRONT.  AS A STRONG
BAND OF WINDS IN THE UPPER ATMOSPHERE MOVES OVER THE AREA TONIGHT...A
MORE CONCENTRATED AREA OF THUNDERSTORMS WILL LIKELY DEVELOP IN
MINNESOTA...THEN MOVE EAST ACROSS CENTRAL AND NORTHERN WISCONSIN.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST.

KENNEDY
WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jul 8, 12:00 PM CDT, 3 hours 31 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-081900-

HAZARDOUS WEATHER OUTLOOK...CORRECTED TO UPGRADE THREAT
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SAT JUL 8 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.  THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE AFTER 5:00
PM ALONG AND WEST OF A LINE FROM RHINELANDER TO CLINTONVILLE.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEAST WISCONSIN THIS
AFTERNOON.  A FEW OF THESE STORMS WILL PRODUCE SMALL HAIL AND WINDS OF
40 MPH.  ANY SEVERE WEATHER SHOULD BE ISOLATED.  FURTHER WEST NEAR A
WARM FRONT...SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND EARLY THIS EVENING.  THESE THUNDERSTORMS SHOULD HAVE A BETTER CHANCE
TO PRODUCE SEVERE WEATHER...INCLUDING A FEW TORNADOES.  THE STORMS WILL
LIKELY MOVE EAST OVERNIGHT...INCREASING THE RISK FOR SEVERE WEATHER
ACROSS THE NORTHEAST.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST.

KENNEDY
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 8, 2:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT SAT JUL 8 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 AM    MARION                    WI   WIND DAMAGE
07/08/00   WAUPACA                        EIGHT TREES SNAPPED. ONE
                                          FELL ON A CAR.  TIME APPROX.

JKL/RS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:42 AM CDTFlash Flood WarningGRBForest, Langlade, Oneida2 hr
Jul 8, 4:39 AM CDTFlash Flood WarningGRBBrown, Manitowoc, Menominee, Oconto, Shawano3 hr
Jul 8, 9:27 AM CDTFlash Flood WarningGRBLanglade, Menominee, Oconto, Shawano2 hr
Jul 8, 10:03 AM CDTSevere Thunderstorm WarningGRBBrown, Outagamie, Shawano42 min
Jul 8, 10:14 AM CDTFlash Flood WarningGRBBrown, Manitowoc2 hr
Jul 8, 11:35 AM CDTFlash Flood WarningGRBLanglade, Menominee, Oconto, Oneida, Shawano2 hr
Jul 8, 4:03 PM CDTFlash Flood WarningGRBForest, Langlade, Oconto, Oneida117 min
Jul 8, 5:53 PM CDTSevere Thunderstorm WarningGRBOneida52 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.